Flood, Preston
- When
- July 18, 7:35 PM EST to 10:00 PM EST
- Where
- Preston forecast zone
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
Basements flooded near Masontown.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 2:50 PM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT SUN JUL 18 2004 .AVIATION... TSRA CAN GIVE BRFLY IFR CONDS TO TAF SITES IN PA UNTIL AROUND SUNSET. TOWARD DAWN...HIER DEWPTS PLUS MOISTURE FROM EVE TSRA CAN RESULT IN IFR CONDS IN STRATUS AND BR. && .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... UPPER LOW MOVING VERY SLOWLY EASTWARD AND MAY NOT EXIT UPPER OHIO VALLEY UNTIL LATE MONDAY PER LATEST ETA AND GFS. LATEST RADAR DATA SHOW SLOW MOVEMENT WITH THUNDERSTORMS THAT HAVE DEVELOPED IN A CONVECTIVE RING AROUND THE LOW. THIS CAN RESULT IN HEAVY RAIN AND PSBL FLOODING. SOME HAIL AND GUSTY WIND ALSO POSSIBLE. A SECOND SYSTEM MAY BRING ANOTHER ROUND OF THUNDERSTORMS LATE TUESDAY. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... ALTHOUGH THE INITIAL UPPER LOW GOES NORTHEASTWARD...THE POSITION OF THE LONG-WAVE TROUGH REMAINS OVER THE EASTERN U.S. THE UPSTREAM NORTHWEST FLOW WILL GENERALLY KEEP THE UPPER OHIO VALLEY SLIGHTLY COOLER THAN NORMAL...WHICH THE GFS MOS HAS CAPTURED...AND EMBEDDED SYSTEMS MAY BRING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...15 SHORT TERM...11 LONG TERM...15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 524 AM EDT SUN JUL 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-180922- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 524 AM EDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A SLOW MOVING STORM SYSTEM WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. A FLOOD WATCH IS IN EFFECT FOR AREAS MAINLY NORTH OF INTERSTATE 80 AND THE MOUNTAINS OF WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND INTO THIS EVENING. REPEATED HEAVY DOWNPOURS CAN CAUSE FLOODING OF STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 PM EDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 S INDIANA 40.61N 79.16W
07/18/2004 INDIANA PA SKYWARN SPOTTER
BASEMENT FLOODING IN WHITE TWP. 1.35 INCHES SINCE 1PM IN
INDIANA.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CONNELLSVILLE 40.02N 79.59W
07/18/2004 0.75 INCH FAYETTE PA SKYWARN SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM FLOOD JAMESTOWN 41.48N 80.44W
07/18/2004 MERCER PA COUNTY EOC
KINSMAN RD FLOODED.
0500 PM FLASH FLOOD LATROBE 40.31N 79.38W
07/18/2004 WESTMORELAND PA COUNTY EOC
FLOODING ALONG US30 AND SR981 IN UNITY TWP.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 PM EDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM FLOOD JAMESTOWN 41.48N 80.44W
07/18/2004 MERCER PA COUNTY EOC
KINSMAN RD FLOODED.
0400 PM FLASH FLOOD FRANKLIN 41.39N 79.84W
07/18/2004 VENANGO PA COUNTY EOC
NUMEROUS LOCAL ROADS FLOODED CRANBERRY TWP, RICHLAND
BORO, SUGAR CREEK TWP, AND CORNPLANTER TWP.
0500 PM FLASH FLOOD LATROBE 40.31N 79.38W
07/18/2004 WESTMORELAND PA COUNTY EOC
FLOODING ALONG US30 AND SR981 IN UNITY TWP.
0525 PM FLASH FLOOD 1 S INDIANA 40.61N 79.16W
07/18/2004 INDIANA PA SKYWARN SPOTTER
BASEMENT FLOODING IN WHITE TWP. 1.35 INCHES SINCE 1PM IN
INDIANA.
0530 PM FLASH FLOOD HOMER CITY 40.54N 79.16W
07/18/2004 INDIANA PA COUNTY EOC
US119 FLOODED FROM INDIANA SOUTH TO BLAIRSVILLE.
0530 PM FLASH FLOOD INDIANA 40.62N 79.16W
07/18/2004 INDIANA PA COUNTY EOC
US422 FLOODED.
0535 PM HAIL CONNELLSVILLE 40.02N 79.59W
07/18/2004 0.75 INCH FAYETTE PA PUBLIC
0540 PM HAIL CONNELLSVILLE 40.02N 79.59W
07/18/2004 0.75 INCH FAYETTE PA SKYWARN SPOTTER
0540 PM HAIL CONNELLSVILLE 40.02N 79.59W
07/18/2004 0.75 INCH FAYETTE PA SKYWARN SPOTTER
0600 PM FLASH FLOOD 3 NE SLIPPERY ROCK 41.10N 80.02W
07/18/2004 BUTLER PA COUNTY EOC
LOCAL ROADS FLOODED.
&&
AWIPSUSR1 flood. Local standard time, as filed.
Basements flooded near Masontown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414321.